Sucha Nand, MD; Edward Hines Jr.
This content is PDF only. Please click on the PDF icon to access.
To the Editor: The report by Frame and associates (1) claims to "report the first case of severe heparin-associated thrombocytopenia complicated by intestinal bleeding and progressive thrombocytopenia that had intestinal bleeding stopped and normal platelet counts restored shortly after the administration of intravenous immunoglobulin." The patient, a 62-year-old woman who presented with deep venous thrombosis and pulmonary emboli, was subsequently found to have carcinoma of the colon. Her platelets were positive for PLA1 antigen. Platelet and fibrinogen levels were low but fibrin split products were elevated. There were no data to rule in or out the diagnoses of heparin-associated thrombocytopenia
Nand S, Hines E. Heparin-Associated Thrombocytopenia and Immunoglobulin Therapy. Ann Intern Med. 1990;112:473–474. doi: https://doi.org/10.7326/0003-4819-76-3-112-6-473
Download citation file:
Published: Ann Intern Med. 1990;112(6):473-474.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use